MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10800173
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
It was reported that a pca tubing set that was infusing hydromorphone through the primary site and clinimix infusing through the y-site connector was found to be cracked at the hub and leaking.The clinician changed it and when priming the new tubing the new tubing was found to be leaking as well.There was no harm.
 
Event or Problem Description
It was reported that a pca tubing set that was infusing hydromorphone through the primary site, and clinimix infusing through the y-site connector was found to be cracked at the hub and leaking.The clinician changed it and when priming the new tubing, this tubing was found to be leaking as well.It was further confirmed during follow-up, that there was no patient harm as a result of this event.Customer advocacy received a copy of the customer's medwatch report from the fda which states, "the connecting port on line where the cinimix was entering was cracked and leaking out.This happened with 2 different lines." an incomplete date of event of xx-jun-2019 was provided.
 
Additional Manufacturer Narrative
The customer's report that the pca tubing was cracked at the hub and leaking was confirmed.Inspection of the as-received samples observed a crack along the side of the set's female luer lock component.No tool markings were observed around the observed damaged area.No other damages or any issues were observed.The crack was observed to be approximately opposite the injection gate on the luer component.Fluid from the attached syringe was pushed through and it was observed that the fluid streamed out from the noted damage.The root cause of the crack was identified to be a result of internal stresses created during the manufacturing process.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8760511
Report Number9616066-2019-01856
Device Sequence Number19342849
Product Code FPA
UDI-Device Identifier10885403234385
UDI-Public10885403234385
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10800173
Device Catalogue Number10800173
Device Lot Number8351555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date10/31/2019
Patient Sequence Number1
Patient Age17 YR
Patient Weight94